Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 90, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 22, 2008, 11:30 AM CDT for New Madrid County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 11:30 AM CDT (16:30 UTC)
- Expired
- Apr 22, 2008, 11:53 AM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County New Madrid County, MO
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1833 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:52 AM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Apr 22, 3:52 AM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 352 AM CDT TUE APR 22 2008 .DISCUSSION... AS ADVERTISED THE LAST FEW DAYS...THE UPPER RIDGE /500 MB/ WAS CENTERED OVER THE WFO PAH FORECAST AREA. MOIST LOW LEVEL /GENERALLY BELOW 650 MB LEVEL/ SOUTHERLY FLOW ON THE WESTERN LIMB OF THE DEPARTING RIDGE IS ALREADY IN PLACE ACROSS AR AND MO...AS SUGGESTED BY THE THE GOES SOUNDER 7.0/7.4 MICRON WATER VAPOR IMAGERY. LIKEWISE...OVERNIGHT GOES SOUNDER LIFTED INDEX IMAGES INDICATE A DEEPER PLUME OF INSTABILITY OVER EASTERN OK/NERN TX...FANNING OUT ACROSS KS/AR/MO...AND NORTHWARD INTO ERN IA/CENTRAL WI...AHEAD OF A DEVELOPING COLD FRONT ASSOCIATED WITH THE NWRN U.S. LARGE CLOSED LOW. NUMERICAL MODEL CONSENSUS ON THE PLACEMENT AND TIMING OF THESE FEATURES /FRONT...UPPER LOW...INSTABILITY...MOISTURE...ETC/ IS FAIRLY GOOD WITH THE 00Z/06Z TUESDAY CYCLES. FOR THE MOST PART...KEPT THE BEST CHANCES FOR PRECIPITATION THE NEXT TWO DAYS IN THE VICINITY OF THE FRONTAL BOUNDARY...AS WELL AS THE ZONE OF THE BEST MOISTURE CONVERGENCE AND INSTABILITY. THIS PRIMARILY LIMITS THE BEST CHANCES OF RAIN THROUGH WEDNESDAY OVER SOUTHEAST MO AND ADJACENT PARTS OF SOUTHERN IL/PURCHASE AREA OF WEST KENTUCKY. AS THE SHORTWAVE ASSOCIATED WITH THE FIRST SPOKE OF SHORTWAVE ENERGY MOVES TOWARD THE GREAT LAKES TONIGHT...MOISTURE/INSTABILITY CONVERGENCE ALONG THE APPROACHING WEAK COLD FRONT WILL DIMINISH RAIN CHANCES SIGNIFICANTLY THIS EVENING...ESPECIALLY WITH SOME CAPPING /WARMER TEMPERATURES ALOFT/. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL GRADUALLY DISSIPATE PRIOR TO THE NEXT SYSTEM ON THURSDAY. THE SLOW APPROACH OF THE NEXT SHORTWAVE ROTATING AROUND THE NW U.S. CLOSED LOW WILL AGAIN INCREASE MOISTURE ADVECTION/LIFT FOR CONVECTION ON THURSDAY...WITH THE BEST CHANCES FOR RAIN TIED TO THE MOVEMENT OF THE SHORTWAVE FROM SW TO NELY DIRECTION THROUGH THE CENTRAL PLAINS INTO THE MID MISSISSIPPI VALLEY THURSDAY AND THURSDAY NIGHT. THE FALLING HEIGHT/COLDER TEMPERATURES ALOFT WILL MOVE INTO THE REGION ON FRIDAY/FRIDAY NIGHT...AS THE NWRN U.S. CLOSED LOW BECOME PROGRESSIVE...ENHANCING THE BAROCLINIC ZONE WITH THE NEXT APPROACHING COLD FRONT. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS AND INCREASED RAINFALL AMOUNTS WILL LIKELY OCCUR DURING THE FRIDAY/FRIDAY NIGHT TIME FRAME. BY THE WEEKEND. HIGH PRESSURE SHOULD RELATIVELY DOMINATE THE REGION...AS THE UPPER FLOW BECOME WEAKER AS THE NW UPPER CLOSED LOW SHIFTS INTO CANADA. ONLY MINOR...DIURNALLY BASED CONVECTION WILL BE LIKELY BY NEXT MONDAY...MAINLY INFLUENCED BY MESOSCALE AND SUB SYNOPTIC DISTURBANCES IN THE BROAD SWLY FLOW ALOFT. && .AVIATION... EXPECT MAINLY VFR CEILINGS TO TO DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON. A WEAK COLD FRONT WILL BRING A SLIGHT CHC OF SHOWERS TO THE KPAH AND KCGI SITES THIS AFTERNOON. WINDS WILL BE LIGHT SOUTHERLY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT/LONG TERM...SMITH AVIATION...GM
Hazardous weather outlook, Apr 22, 7:57 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 757 AM CDT TUE APR 22 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 757 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS FORECAST TODAY...MAINLY WEST OF INTERSTATE 57 IN ILLINOIS AND INTERSTATE 24 IN EXTREME SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. THE CHANCE OF THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT SOUTHEAST MISSOURI TODAY AND INTO THE EARLY EVENING. SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL IN SOUTHEAST MISSOURI OR SOUTHWEST ILLINOIS TODAY. A FEW STORMS MAY REACH SEVERE LIMITS ACROSS SOUTHEAST MISSOURI...BUT THE MAJORITY OF THE THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. FOR RIVER FLOOD INFORMATION...REFER TO THE LATEST WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CHANCE FOR THUNDERSTORMS IS FORECAST FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON WEDNESDAY...BUT ANY STORMS THAT DEVELOP WILL REMAIN BELOW SEVERE LIMITS. A GREATER CHANCE OF THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AND FRIDAY...WITH SMALLER CHANCE OVER THE PENNYRILE REGION OF WEST KENTUCKY ON SATURDAY. A FEW SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH THE PASSAGE OF THE COLD FRONT ON FRIDAY. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR PART OF SOUTHEAST MISSOURI TODAY. SMITH
In the hours before
Local storm report, Apr 22, 10:20 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1020 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HAIL 5 W DEXTER 36.79N 90.05W
04/22/2008 E0.75 INCH STODDARD MO LAW ENFORCEMENT
DIME SIZE HAIL ON HWY 60
&&
DSLocal storm report, Apr 22, 10:22 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1022 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM HAIL BIEHLE 37.61N 89.84W
04/22/2008 E0.75 INCH PERRY MO TRAINED SPOTTER
PEA TO DIME SIZE HAIL COVERING THE GROUND
&&
DSLocal storm report, Apr 22, 10:42 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1042 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HAIL 3 S DEXTER 36.75N 89.96W
04/22/2008 M0.75 INCH STODDARD MO TRAINED SPOTTER
&&
PATSLocal storm report, Apr 22, 10:53 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1053 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM HAIL DEXTER 36.79N 89.96W
04/22/2008 M0.75 INCH STODDARD MO TRAINED SPOTTER
&&
PATSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:41 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 49 min |
| Apr 22, 10:28 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 47 min |
| Apr 22, 10:44 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.